MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT TIB IMP PS INSERT SZ 4 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. TRULIANT TIB IMP PS INSERT SZ 4 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 02-022-35-4011
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Inflammation (1932); Pain (1994); Distress (2329); Osteolysis (2377); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); Joint effusion (4849)
Date of Event 01/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending evaluation.
 
Event or Problem Description
As reported, this male patient is approximately 2 yrs postop l tka, is now scheduled for a liner replacement on (b)(6) 2023, due to the recall from exactech.No other information is available at this time.
 
Additional Manufacturer Narrative
Section h10: (d1) brand name: truliant tib imp ps insert sz 4 11mm.(d4) catalog number: 02-022-35-4011, serial number: (b)(6), expiration date: 07-jul-2028, unique identifier (udi) #: (b)(4).(d10) concomitant device(s): (b)(6).02-012-60-1425 - logic stem ext 14mm x 25mm, (b)(6).02-020-11-0240 - truliant ps cem fem ps cem left sz 4, (b)(6).02-022-45-4040 - truliant tib fit tray cem sz 4f / 4t, (b)(6).200-02-35 - three peg patella 35mm, (b)(6).204-70-00 - tibial stem ext.Screw, (b)(6).A10012 - gps implant kit v2.(g4) pma/510(k)number: k152170.(h3) based on review of all available information, there is no evidence to suggest that the reported event is related to any design issues.The cause of the subsequent revision cannot be conclusively determined, insufficient information.These devices are used for treatment not diagnosis.(h4) device manufacture date: 16-jul-2020.(h7) recall.(h9) z-0023-2022.
 
Additional Manufacturer Narrative
H6: investigation results - the revision reported was likely the result of polyethylene wear and osteolysis as stated in the operative notes.The extent and root cause of the polyethylene wear and osteolysis cannot be determined as the devices were not available for evaluation and radiographs or photographs were not provided.
 
Event or Problem Description
Additional information via legal department: revision operative report of (b)(6) 2023 for failed left total knee polyethylene due to wear and recall with osteolysis of the femoral component.Operative findings: there was a clean wound with clear synovial joint fluid.There was visible and palpable wear of the tibial polyethylene with reaction of the synovium due to poly wear.A complete synovectomy was performed.There were well-fixed tibial and patellar components.There was no evidence of any infection.There was mild osteolysis behind the cement mantle of the distal femur.Dressing was applied with compression wrap.The patient was awakened and transferred to recovery in stable condition, there were no complications.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No additional information is available.
 
Additional Manufacturer Narrative
The new information will require a new investigation.Pending investigation.There is no other information available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: h6.Mdr section codes updated/corrected: a, b, c, e, g.The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear or due to inclusion of the polyethylene in the packaging recall.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
TRULIANT TIB IMP PS INSERT SZ 4 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key16096072
Report Number1038671-2023-00013
Device Sequence Number15116309
Product Code JWH
UDI-Device Identifier10885862304452
UDI-Public10885862304452
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K152170
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02-022-35-4011
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2022
Supplement Date Received by Manufacturer01/05/2023
05/24/2023
09/18/2023
03/14/2025
Initial Report FDA Received Date01/04/2023
Supplement Report FDA Received Date01/19/2023
06/20/2023
09/22/2023
03/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0023-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale